MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø5.5X50 CANNULATED; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø5.5X50 CANNULATED; SPINE PEDICLE SCREW
Catalog Number 03.58.236
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the insertion of the must mc screw ø5.5x50 cannulated at right side of l4, the patient's vertebral body broke.Tapping 5mm and then 6mm performed.The surgeon changed the insertion point and implanted a new pedicle screw (5.5mm x 45mm).
 
Additional Manufacturer Narrative
Batch review performed on 05-jun-2024: lot 2126994: (b)(4) items manufactured and released on 16-feb-2022.Expiration date: 2027-02-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d spine project manager: no defect can be identified on the implant.The root cause for the pedicle fracture is unknown.

Brand Name
PEDICLE SCREW MUST MC SCREW Ø5.5X50 CANNULATED
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19654350
Report Number3005180920-2024-00397
Device Sequence Number15137862
Product Code NKB
UDI-Device Identifier07630971293489
UDI-Public07630971293489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.58.236
Device Lot Number2126994
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian